News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Flutter in my chest like a rush of adrenaline to the heart


 mnqcljsm - Mon Sep 03, 2007 7:45 am

Hi,

Please could anyone help me? Im a 23 year old male, and i have always been very fit and healthy. I have never had any previous health issues.

About 6 months ago i noticed a flutter in my chest which is difficult to describe - like a localised rush of adrenaline where my heart is, which lasts for just a second or so and happens maybe 2-3 times a day. Soon after, In addition to the flutters i became very aware of my heart and can often feel it thumping (like its beating harder than normal). Recently i have had a mild ache in my left arm/shoulder too! I don't feel dizzy, breathless or have significant chest pain when symptoms occur and my ECG, Echo, X-Ray and Blood test are apparently all normal. It doesnt seem to be effected by alcohol, caffeine or exercise either. However, im certain that there's something wrong, and its not just anxiety, and its worrying me so much that its taking over my life.

Can anyone offer any advice? It would be very much appreciated
 Dr. Chan Lowe - Mon Sep 03, 2007 5:51 pm

User avatar Hi Mnqcljsm,

What you are experiencing may be a heart rhythm called supraventricular tachycardia. The ECG may be normal if not done during one of these episodes.

You may need to have a holter monitor test done. This is basically a 24 hour ECG that can hopefully document the heart rhythm during one of the episodes.

This is the best way to find out what the heart is doing when you feel the fluttering. Usually a cardiologist orders one of these although your primary care doctor may also be able to do this.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here